MAUDE Adverse Event Report: MICROVENTION, INC. VIA-17 MICROCATHETER; PERCUTANEOUS CATHETER

MICROVENTION, INC. VIA-17 MICROCATHETER; PERCUTANEOUS CATHETER
Model Number VIA-17-154-45-MVI2
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Ruptured Aneurysm (4436)
Date of Event 06/30/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device has not yet been returned to the manufacturer for evaluation.Additionally, procedural images were not provided; therefore, the reported event cannot be confirmed.The instructions for use (ifu) identifies aneurysm rupture as a potential complication associated with use of the device.
 
Event or Problem Description
It was reported that the via catheter had been placed in the desired position.Upon advancement of the web within the catheter, the via jumped towards the aneurysm wall and ruptured the aneurysm.The bleeding was stopped by leaving the system in place, implanting embolization coils and opening the web.The patient was reported to be doing well without deficit.
 
Additional Manufacturer Narrative
The device is no longer considered to be returning to the manufacturer for evaluation.The alleged product complaint cannot be confirmed.
 
Additional Manufacturer Narrative
H10: device evaluation summary: the investigation of the returned pusher and via17 microcatheter revealed a kink at the gold connector to hypotube transition, a significant kink in the hypotube 25 cm from the proximal end of the pusher, and bends in the pusher at 69 cm and 77 cm from the proximal end of the pusher.The pusher successfully advanced through the returned via17 with increased force from friction due to the bends and kinks in the pusher; however, a "jumping" motion reported in the complaint was not observed.As the "jumping" phenomenon was unable to be reproduced, the cause for the phenomenon could not be determined.The bends and kink in the pusher likely occurred during or post-procedure as web production inspects devices 100% for such irregularities.The bends and kink contributed to increased advancement forces but could not be identified as the direct cause for the reported "jumping" as the phenomenon was unable to be reproduced.Provided images showed the ruptured aneurysm, which was visible by extravasation of contrast, cessation of hemorrhaging, and final stable aneurysm with web and coils.No notable conditions were found regarding the returned via microcatheter that would have caused or contributed to the reported event.
 
Additional Manufacturer Narrative
Correction: g3 (initial event awareness date).

Brand Name
VIA-17 MICROCATHETER
Common Device Name
PERCUTANEOUS CATHETER
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
MDR Report Key12243025
Report Number2032493-2021-00296
Device Sequence Number3807846
Product Code DQY
UDI-Device Identifier00842429106440
UDI-Public(01)00842429106440(11)210303(17)240229(10)21030313F
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K150894
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model NumberVIA-17-154-45-MVI2
Device Catalogue NumberVIA-17-154-45
Device Lot Number21030313F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2021
Initial Date Received by Manufacturer 07/01/2021
Supplement Date Received by Manufacturer08/31/2021
09/16/2021
06/30/2021
Initial Report FDA Received Date07/28/2021
Supplement Report FDA Received Date08/31/2021
10/13/2021
10/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;